U.S. doctors online nowAsk doctors free
Nederland
A 45-year-old female asked:

I take triptans to control migraine. but i heared that this could have a negative side effect on my kidneys. is this true?

2 doctor answers2 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Perhaps: Triptans are great for stopping migraine headaches, but too often and/or too much could cause stroke or heart attacks. If you have high blood pressure, the triptan could make it worse, and thereby damage your kidneys, besides the other risk factors involved. See your doctor and make sure that this is the best approach to treat your migraines.
Dr. Marvin Den
Internal Medicine 45 years experience
Depends: First- do you have any underlying medical problems? 2nd-how often do you require the medication? If you have no underlying problems and use the med infrequently, there should be no issue. If need it often you should be on a prohylactic medication. Would review with your own doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.